MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,26MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,26MM LGTH; SCREW, FIXATION, BONE
Catalog Number AR-8725-26H
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.No device malfunction identified in accordance with 21cfr 803.3, section 2.14.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The most likely cause of this event is improper bone preparation and/or surgical technique.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device discarded by the facility.
 
Event or Problem Description
It was reported that during a distal interphalangeal joint finger procedure the compression screw broke on insertion.The surgeon backed out the loose broken piece of the compression screw and removed it from the patient.The surgeon made the decision that the partial part of the screw that was inserted was secure enough to complete the case without additional implantation.Loose piece that was retrieved was discarded by the facility.Surgeon had drilled with a 2.0 cannulated drill, followed by the micro compression ft profile drill.

Brand Name
COMPR FT SCRW,2.5 MICRO,26MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5960132
Report Number1220246-2016-00390
Device Sequence Number10905187
Product Code HWC
UDI-Device Identifier00888867126916
UDI-Public00888867126916
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8725-26H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;